Shall dad have a driver?

Dad had a driver in hospital to administer pain and sickness relief

Now dad is home although is having sickness and pain relief by tablet he continues to be sick (2/3 times a day)

This is obviously stressful for dad and very dangerous and equally stressful for us!

The hospice team aren't keen on the driver whilst dad can swallow however mum and I are keen because continually being sick isn't funny

Any ideas, experiences? X

19 Replies

oldestnewest
  • Got me baby, I don't even know what a driver is!

  • Lol

    I wouldn't have known either, a very little explanation it is a box that is attached to ones leg and inside the box is all kinds of medicine that is needed and there is something else attached to ones arm (can't think of the word) it would stop the need for continual injections

    That's probably no help at all X

  • attached ? so that the drugs are constantly being supplied to him...sort of like a drip at the hospital? Again my ignorance shows....Good luck to his needs in this area...

    AVB

  • Bang on correct!!!!! X

  • Yay for me, now about your dad. What are side effects of drugs and you might ask dr about the dosage....since he is getting a constant dose, his body doesn't get any rest time....this may be good or bad....I would think that you need rest.....even if one eats 1200 calories a day, if they are constantly eating...would that sort of make one sick...I know I couldn't do it...though mu=y argument hardly makes sense since there are so many ppl being healed because they are on a drip....so never mind that......

    hmmm still got nothin

    AVB

  • Oh Satt, neither sound pleasant. They obviously need to find different tablets that work. Has your Dad got another complication? Never heard of this before.

    Sending big hug and lots of love

    Heady

  • Think the sickness is happening heady because dad is constipated again

    And apart from the driver they can't seem to think of any other way but are delaying this as it is a final option X

  • so sorry sattt hhhat ur dad is suffering - \& you and ur mm as well

    what cn i say??

    l o l jill

    xx

  • Bless you Jill

    Big hugs x

  • Brian was given a liquid called Domperidone (motilium). It worked very well and being liquid was easy to take. A syringe driver is normally a last resort in palative care.

  • Yeah dad has the domperidone but in tablet format, didn't know it came in liquid, thx u

    I think because dad is under palative care the district nurses want the driver on but until the clinical nurse at the hospice agrees it cannot happen

    I call the clinical nurse again shortly

    X

  • Before M went into the nursing home she had a syringe driver fitted for night pain for the last 2 weeks at home. It was not fitted full time only at night through her PEG. Not required in nursing home as nurses check her regularly and can administer pain relief as required.

    Tim

  • Thx Tim

    I'm just awaiting a visit from the clinical nurse from the hospice

    I just wonder why the driver is a last resort?

    But I think we are reaching last resort anyway, could be wrong of course, I'm not God

    X

  • The syringe driver is usually only attached to give strong palliative painkillers continuously day and night usually intravenous (M was exception as it was a way to deliver small continuous pain relief over night while I was on my own this not usual).

    Drivers are used usually when patient near end of life and strong pain relief is required continuously to relax patient and allow for comfort and sleep. It may be required because of the sickness meaning he cannot keep normal meds down and intravenous is the only option.

    Good luck with the nurse. Tim

  • Thx Tim

    Dad is also in a lot of pain which I feel would be managed better via the driver but then again I'm not a doctor X

  • If the pain relief is morphine and he is now taking it orally there's a good chance that that is the cause of the sickness and the constipation. Morphine can be given by transdermal patch (like a nicotine patch) which considerably lessens the horrible effects of taking it by mouth. Ask your nurse or doctor if this is possible in your Dad's case. Hope that helps x

  • Thx Dizz

    Yeah dad gots a patch too

    X

  • Sorry it wasn't any help x

  • No no no!!

    Any advice is good, appreciated and very welcome so don't be sorry!! X

You may also like...